July  2016, 12(3): 975-990. doi: 10.3934/jimo.2016.12.975

Bounds for the spectral radius of nonnegative tensors

1. 

School of Mathematics and Statistics, Yunnan University, Kunming, China, China

2. 

Institute of Mathematics and Information science, Baoji University of Arts and Sciences, Baoji, China

3. 

Mathematics Science College, Beijing Normal University, Beijing, China

Received  March 2014 Revised  April 2015 Published  September 2015

Lower bounds and upper bounds for the spectral radius of a nonnegative tensor are provided. And it is proved that these bounds are better than the corresponding bounds in [Y. Yang, Q. Yang, Further results for Perron-Frobenius Theorem for nonnegative tensors, SIAM. J. Matrix Anal. Appl. 31 (2010), 2517-2530].
Citation: Chaoqian Li, Yaqiang Wang, Jieyi Yi, Yaotang Li. Bounds for the spectral radius of nonnegative tensors. Journal of Industrial & Management Optimization, 2016, 12 (3) : 975-990. doi: 10.3934/jimo.2016.12.975
References:
[1]

D. Cartwright and B. Sturmfels, The number of eigenvalues of a tensor,, Linear Algebra and its Applications, 438 (2013), 942. doi: 10.1016/j.laa.2011.05.040.

[2]

K. C. Chang, K. Pearson and T. Zhang, Perron-Frobenius theorem for nonnegative tensors,, Commun. Math. Sci., 6 (2008), 507.

[3]

A. Cichocki, R. Zdunek, A. H. Phan and S. Amari, Nonnegative Matrix and Tensor Factorizations: Applications to Exploratory Multiway Data Analysis and Blind Source Separation,, John Wiley and Sons Ltd, (2009). doi: 10.1002/9780470747278.

[4]

L. De Lathauwer and B. D. Moor, From matrix to tensor: Multilinear algebra and signal processing,, in Mathematics in Signal Processing IV (ed. J. McWhirter), (1998), 1.

[5]

L. De Lathauwer, B. D. Moor and J. Vandewalle, A multilinear singular value decomposition,, SIAM J. Matrix Anal. Appl., 21 (2000), 1253. doi: 10.1137/S0895479896305696.

[6]

L. De Lathauwer, B. D. Moor and J. Vandewalle, On the best rank-1 and rank-($R_1,R_2,\ldots ,R_N$) approximation of higer-order tensors,, SIAM J. Matrix Anal. Appl., 21 (2000), 1324.

[7]

E. Deutsch, Bounds for the perron root of a nonnegative irreducible partitioned matrix,, Pacific Journal of Mathematics, 92 (1981), 49. doi: 10.2140/pjm.1981.92.49.

[8]

S. Friedland, S. Gaubert and L. Han, Perron-Frobenius theorem for nonnegative multilinear forms and extensions,, Linear Algebra and its Applications, 438 (2013), 738. doi: 10.1016/j.laa.2011.02.042.

[9]

S. L. Hu, Z. H. Huang, C. Ling and L. Qi, On Determinants and Eigenvalue Theory of Tensors,, Journal of Symbolic Computation, 50 (2013), 508. doi: 10.1016/j.jsc.2012.10.001.

[10]

R. A. Horn and C. R. Johnson, Matrix Analysis,, Cambridge University Press, (1985).

[11]

E. Kofidis and P. A. Regalia, On the best rank-1 approximation of higher-order supersymmetric tensors,, SIAM Journal on Matrix Analysis and Applications, 23 (2002), 863.

[12]

T. G. Kolda and J. R. Mayo, Shifted power method for computing tensor eigenpairs,, SIAM Journal on Matrix Analysis and Applications, 32 (2011), 1095. doi: 10.1137/100801482.

[13]

W. Ledermann, Bounds for the greastest latent root of a positive matrix,, J. London Math. Soc., 25 (1950), 265.

[14]

C. Li, Y. Li and X. Kong, New eigenvalue inclusion sets for tensors,, Numer. Linear Algebra Appl., 21 (2014), 39. doi: 10.1002/nla.1858.

[15]

L. H. Lim, Singular values and eigenvalues of tensors: A variational approach,, in CAMSAP'05: Proceeding of the IEEE International Workshop on Computational Advances in MultiSensor Adaptive Processing, (2005), 129.

[16]

Y. Liu, G. Zhou and N. F. Ibrahim, An always convergent algorithm for the largest eigenvalue of an irreducible nonnegative tensor,, Journal of Computational and Applied Mathematics, 235 (2010), 286. doi: 10.1016/j.cam.2010.06.002.

[17]

M. Ng, L. Qi and G. Zhou, Finding the largest eigenvalue of a nonnegative tensor,, SIAM J. Matrix Anal. Appl., 31 (2009), 1090.

[18]

Q. Ni, L. Qi and F. Wang, An eigenvalue method for the positive definiteness identification problem,, IEEE Transactions on Automatic Control, 53 (2008), 1096. doi: 10.1109/TAC.2008.923679.

[19]

G. Ni, L. Qi, F. Wang and Y. Wang, The degree of the E-characteristic polynomial of an even order tensor,, J. Math. Anal. Appl., 329 (2007), 1218. doi: 10.1016/j.jmaa.2006.07.064.

[20]

C. L. Nikias and J. M. Mendel, Signal processing with higher-order spectra,, IEEE Signal Process. Mag., 10 (1993), 10. doi: 10.1109/79.221324.

[21]

L. Qi, Eigenvalues of a Supersymmetric Tensor and Positive Definiteness of an Even Degree Multivariate Form,, Department of Applied Mathematics, (2004). doi: 10.2307/2152750.

[22]

L. Qi, Eigenvalues of a real supersymmetric tensor,, Journal of Symbolic Computation, 40 (2005), 1302. doi: 10.1016/j.jsc.2005.05.007.

[23]

L. Qi, Eigenvalues and invariants of tensors,, Journal of Mathematical Analysis and Applications, 325 (2007), 1363. doi: 10.1016/j.jmaa.2006.02.071.

[24]

L. Qi, W. Sun and Y. Wang, Numerical multilinear algebra and its applications,, Front. Math. China, 2 (2007), 501. doi: 10.1007/s11464-007-0031-4.

[25]

L. Qi, F. Wang and Y. Wang, Z-eigenvalue methods for a global polynomial optimization problem,, Mathematical Programming, 118 (2009), 301. doi: 10.1007/s10107-007-0193-6.

[26]

L. Qi, Y. Wang and E. X. Wu, D-eigenvalues of diffusion kurtosis tensors,, Journal of Computational and Applied Mathematics, 221 (2008), 150. doi: 10.1016/j.cam.2007.10.012.

[27]

Y. Wang, L. Qi and X. Zhang, A practical method for computing the largest M-eigenvalue of a fourth-order partially symmetric tensor,, Numerical Linear Algebra with Applications, 16 (2009), 589. doi: 10.1002/nla.633.

[28]

Z. Wang and W. Wu, Bounds for the greatest eigenvalue of positive tensors,, Journal of Industral and Management Optimization, 10 (2013), 1031. doi: 10.3934/jimo.2014.10.1031.

[29]

Y. Yang and Q. Yang, Further results for Perron-Frobenius Theorem for nonnegative tensors,, SIAM. J. Matrix Anal. Appl., 31 (2010), 2517. doi: 10.1137/090778766.

[30]

Q. Yang and Y. Yang, Further results for Perron-Frobenius theorem for nonnegative tensors II,, SIAM. J. Matrix Anal. Appl., 32 (2011), 1236. doi: 10.1137/100813671.

[31]

T. Zhang and G. H. Golub, Rank-1 approximation of higher-order tensors,, SIAM J. Matrix Anal. Appl., 23 (2001), 534. doi: 10.1137/S0895479899352045.

show all references

References:
[1]

D. Cartwright and B. Sturmfels, The number of eigenvalues of a tensor,, Linear Algebra and its Applications, 438 (2013), 942. doi: 10.1016/j.laa.2011.05.040.

[2]

K. C. Chang, K. Pearson and T. Zhang, Perron-Frobenius theorem for nonnegative tensors,, Commun. Math. Sci., 6 (2008), 507.

[3]

A. Cichocki, R. Zdunek, A. H. Phan and S. Amari, Nonnegative Matrix and Tensor Factorizations: Applications to Exploratory Multiway Data Analysis and Blind Source Separation,, John Wiley and Sons Ltd, (2009). doi: 10.1002/9780470747278.

[4]

L. De Lathauwer and B. D. Moor, From matrix to tensor: Multilinear algebra and signal processing,, in Mathematics in Signal Processing IV (ed. J. McWhirter), (1998), 1.

[5]

L. De Lathauwer, B. D. Moor and J. Vandewalle, A multilinear singular value decomposition,, SIAM J. Matrix Anal. Appl., 21 (2000), 1253. doi: 10.1137/S0895479896305696.

[6]

L. De Lathauwer, B. D. Moor and J. Vandewalle, On the best rank-1 and rank-($R_1,R_2,\ldots ,R_N$) approximation of higer-order tensors,, SIAM J. Matrix Anal. Appl., 21 (2000), 1324.

[7]

E. Deutsch, Bounds for the perron root of a nonnegative irreducible partitioned matrix,, Pacific Journal of Mathematics, 92 (1981), 49. doi: 10.2140/pjm.1981.92.49.

[8]

S. Friedland, S. Gaubert and L. Han, Perron-Frobenius theorem for nonnegative multilinear forms and extensions,, Linear Algebra and its Applications, 438 (2013), 738. doi: 10.1016/j.laa.2011.02.042.

[9]

S. L. Hu, Z. H. Huang, C. Ling and L. Qi, On Determinants and Eigenvalue Theory of Tensors,, Journal of Symbolic Computation, 50 (2013), 508. doi: 10.1016/j.jsc.2012.10.001.

[10]

R. A. Horn and C. R. Johnson, Matrix Analysis,, Cambridge University Press, (1985).

[11]

E. Kofidis and P. A. Regalia, On the best rank-1 approximation of higher-order supersymmetric tensors,, SIAM Journal on Matrix Analysis and Applications, 23 (2002), 863.

[12]

T. G. Kolda and J. R. Mayo, Shifted power method for computing tensor eigenpairs,, SIAM Journal on Matrix Analysis and Applications, 32 (2011), 1095. doi: 10.1137/100801482.

[13]

W. Ledermann, Bounds for the greastest latent root of a positive matrix,, J. London Math. Soc., 25 (1950), 265.

[14]

C. Li, Y. Li and X. Kong, New eigenvalue inclusion sets for tensors,, Numer. Linear Algebra Appl., 21 (2014), 39. doi: 10.1002/nla.1858.

[15]

L. H. Lim, Singular values and eigenvalues of tensors: A variational approach,, in CAMSAP'05: Proceeding of the IEEE International Workshop on Computational Advances in MultiSensor Adaptive Processing, (2005), 129.

[16]

Y. Liu, G. Zhou and N. F. Ibrahim, An always convergent algorithm for the largest eigenvalue of an irreducible nonnegative tensor,, Journal of Computational and Applied Mathematics, 235 (2010), 286. doi: 10.1016/j.cam.2010.06.002.

[17]

M. Ng, L. Qi and G. Zhou, Finding the largest eigenvalue of a nonnegative tensor,, SIAM J. Matrix Anal. Appl., 31 (2009), 1090.

[18]

Q. Ni, L. Qi and F. Wang, An eigenvalue method for the positive definiteness identification problem,, IEEE Transactions on Automatic Control, 53 (2008), 1096. doi: 10.1109/TAC.2008.923679.

[19]

G. Ni, L. Qi, F. Wang and Y. Wang, The degree of the E-characteristic polynomial of an even order tensor,, J. Math. Anal. Appl., 329 (2007), 1218. doi: 10.1016/j.jmaa.2006.07.064.

[20]

C. L. Nikias and J. M. Mendel, Signal processing with higher-order spectra,, IEEE Signal Process. Mag., 10 (1993), 10. doi: 10.1109/79.221324.

[21]

L. Qi, Eigenvalues of a Supersymmetric Tensor and Positive Definiteness of an Even Degree Multivariate Form,, Department of Applied Mathematics, (2004). doi: 10.2307/2152750.

[22]

L. Qi, Eigenvalues of a real supersymmetric tensor,, Journal of Symbolic Computation, 40 (2005), 1302. doi: 10.1016/j.jsc.2005.05.007.

[23]

L. Qi, Eigenvalues and invariants of tensors,, Journal of Mathematical Analysis and Applications, 325 (2007), 1363. doi: 10.1016/j.jmaa.2006.02.071.

[24]

L. Qi, W. Sun and Y. Wang, Numerical multilinear algebra and its applications,, Front. Math. China, 2 (2007), 501. doi: 10.1007/s11464-007-0031-4.

[25]

L. Qi, F. Wang and Y. Wang, Z-eigenvalue methods for a global polynomial optimization problem,, Mathematical Programming, 118 (2009), 301. doi: 10.1007/s10107-007-0193-6.

[26]

L. Qi, Y. Wang and E. X. Wu, D-eigenvalues of diffusion kurtosis tensors,, Journal of Computational and Applied Mathematics, 221 (2008), 150. doi: 10.1016/j.cam.2007.10.012.

[27]

Y. Wang, L. Qi and X. Zhang, A practical method for computing the largest M-eigenvalue of a fourth-order partially symmetric tensor,, Numerical Linear Algebra with Applications, 16 (2009), 589. doi: 10.1002/nla.633.

[28]

Z. Wang and W. Wu, Bounds for the greatest eigenvalue of positive tensors,, Journal of Industral and Management Optimization, 10 (2013), 1031. doi: 10.3934/jimo.2014.10.1031.

[29]

Y. Yang and Q. Yang, Further results for Perron-Frobenius Theorem for nonnegative tensors,, SIAM. J. Matrix Anal. Appl., 31 (2010), 2517. doi: 10.1137/090778766.

[30]

Q. Yang and Y. Yang, Further results for Perron-Frobenius theorem for nonnegative tensors II,, SIAM. J. Matrix Anal. Appl., 32 (2011), 1236. doi: 10.1137/100813671.

[31]

T. Zhang and G. H. Golub, Rank-1 approximation of higher-order tensors,, SIAM J. Matrix Anal. Appl., 23 (2001), 534. doi: 10.1137/S0895479899352045.

[1]

Stefan Klus, Péter Koltai, Christof Schütte. On the numerical approximation of the Perron-Frobenius and Koopman operator. Journal of Computational Dynamics, 2016, 3 (1) : 51-79. doi: 10.3934/jcd.2016003

[2]

Stefan Klus, Christof Schütte. Towards tensor-based methods for the numerical approximation of the Perron--Frobenius and Koopman operator. Journal of Computational Dynamics, 2016, 3 (2) : 139-161. doi: 10.3934/jcd.2016007

[3]

Chen Ling, Liqun Qi. Some results on $l^k$-eigenvalues of tensor and related spectral radius. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 381-388. doi: 10.3934/naco.2011.1.381

[4]

Martin Lustig, Caglar Uyanik. Perron-Frobenius theory and frequency convergence for reducible substitutions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 355-385. doi: 10.3934/dcds.2017015

[5]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[6]

Mengmeng Zheng, Ying Zhang, Zheng-Hai Huang. Global error bounds for the tensor complementarity problem with a P-tensor. Journal of Industrial & Management Optimization, 2019, 15 (2) : 933-946. doi: 10.3934/jimo.2018078

[7]

Marc Kesseböhmer, Sabrina Kombrink. A complex Ruelle-Perron-Frobenius theorem for infinite Markov shifts with applications to renewal theory. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 335-352. doi: 10.3934/dcdss.2017016

[8]

Vladimir Müller, Aljoša Peperko. Lower spectral radius and spectral mapping theorem for suprema preserving mappings. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4117-4132. doi: 10.3934/dcds.2018179

[9]

Venkateswaran P. Krishnan, Plamen Stefanov. A support theorem for the geodesic ray transform of symmetric tensor fields. Inverse Problems & Imaging, 2009, 3 (3) : 453-464. doi: 10.3934/ipi.2009.3.453

[10]

Jan Boman, Vladimir Sharafutdinov. Stability estimates in tensor tomography. Inverse Problems & Imaging, 2018, 12 (5) : 1245-1262. doi: 10.3934/ipi.2018052

[11]

Yiju Wang, Guanglu Zhou, Louis Caccetta. Nonsingular $H$-tensor and its criteria. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1173-1186. doi: 10.3934/jimo.2016.12.1173

[12]

Nicolas Van Goethem. The Frank tensor as a boundary condition in intrinsic linearized elasticity. Journal of Geometric Mechanics, 2016, 8 (4) : 391-411. doi: 10.3934/jgm.2016013

[13]

Henry O. Jacobs, Hiroaki Yoshimura. Tensor products of Dirac structures and interconnection in Lagrangian mechanics. Journal of Geometric Mechanics, 2014, 6 (1) : 67-98. doi: 10.3934/jgm.2014.6.67

[14]

François Monard. Efficient tensor tomography in fan-beam coordinates. Inverse Problems & Imaging, 2016, 10 (2) : 433-459. doi: 10.3934/ipi.2016007

[15]

Kaili Zhang, Haibin Chen, Pengfei Zhao. A potential reduction method for tensor complementarity problems. Journal of Industrial & Management Optimization, 2019, 15 (2) : 429-443. doi: 10.3934/jimo.2018049

[16]

Jiu Ding, Noah H. Rhee. A unified maximum entropy method via spline functions for Frobenius-Perron operators. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 235-245. doi: 10.3934/naco.2013.3.235

[17]

Vladimir Müller, Aljoša Peperko. On the Bonsall cone spectral radius and the approximate point spectrum. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5337-5354. doi: 10.3934/dcds.2017232

[18]

Xiongping Dai, Yu Huang, Mingqing Xiao. Realization of joint spectral radius via Ergodic theory. Electronic Research Announcements, 2011, 18: 22-30. doi: 10.3934/era.2011.18.22

[19]

Rui Zou, Yongluo Cao, Gang Liao. Continuity of spectral radius over hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3977-3991. doi: 10.3934/dcds.2018173

[20]

François Monard. Efficient tensor tomography in fan-beam coordinates. Ⅱ: Attenuated transforms. Inverse Problems & Imaging, 2018, 12 (2) : 433-460. doi: 10.3934/ipi.2018019

2017 Impact Factor: 0.994

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]